How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

A couple of days ago I had problems with my vision, it got

Customer Question

A couple of days ago I had problems with my vision, it got very blurry and there were blind spots in front of me it last approx 20-30 mins that caused me a great deal of panic. I had a light fuzzy headed feeling and vague headache which I took neurofen for. A colleague told me it was Migraine Aura which when googling that I agreed with her. However I am 40 next month and have never had a migraine before in my life. No debillitating headache came, although perhaps this was because I took neurofen shortly after the blurred vision. I also should add that I am almost 16 stone, 5,7", female. I have put on a lot of weight in the last few years and during that time lost a couple of stone but put it back on due to stress and feeling low. This morning I took a blood pressure reading on a monitor and it was high to normal. Previously my blood pressure was always normal to optimal even when I was overweight. Also my heart rate is quite low ( I have took readings a few times over the past few months) it is between 60 and 70 bpm which would be fine if I was very fit and healthy - which clearly I am not! My question is should I be worried about the blurred vision thing - could it be TIA and not a migraine? ( I have started ww plan this week to address my weight problems btw)
Thanks in advance!
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Robert replied 3 years ago.
Hello,
Welcome to justanswer.com and thank you for your question.
I am going to assist you with your question. First I need a little more information-

What is your present blood pressure level?
Are you suffering from any medical condition?
Do you suffer from severe emotional stress or anxiety issue?
Did you have associated nausea at that time?
Shortness of Breath or Chest pain?

Kind Regards,
Dr. Robert

Customer: replied 3 years ago.

Sorry I cannot remember exact reading. I think something like 133 over 83


Not aware of suffering any medical condition.


I do suffer from emotional stress / anxiety. v nervous disposition.


no nausea at the time, or shortness of breath / chest pain.


 

Expert:  Dr. Robert replied 3 years ago.
Dear Customer, Thanks for providing quick additional information.
I can understand your concern.

Most likely your symptoms are related with Migraine.

Migraine occurs most often between late teenage years and age 50.
Yes, it can occur occur for the first time later in life.
These are more common with women.

And if migraine-like symptoms develop for people over 60, then doctor are more cautious. At your age of 40, yes migraine can occur for the first time.

From the description, it sounds that you had a Migraine attack. It may include aura and have symptoms like- dark spots, coloured spots, sparkles or ‘stars’, and zigzag lines. Numbness or tingling, weakness, and dizziness or vertigo (the feeling of everything spinning) can also happen.
Speech and hearing can also be disturbed, and sufferers have reported memory changes, feelings of fear and confusion, and more rarely, partial paralysis or fainting.
One may not have all such symptoms every time, and sometimes just few symptoms may appear.

One may further have pressing or tightening headache.
Most attacks slowly fade away.

As such it doesn't sounds to be TIA or other serious issue. However, it should be further examined by your doctor.
You would need CT scan and EEG to rule out seizures.

You may need medications like- Antidepressants such as amitriptyline or venlafaxine.
Good to hear that you have decided to loose weight.
There can be various triggering agents for such headache like- high stress periods,hormonal changes,irregular sleep,food habits,bad lifestyles etc.

TIA symptoms are more serious, and can be further evaluated by your doctor. Most likely it doesn't sounds to be serious issue like TIA.

I would recommend that you visit your primary doctor for evaluation and get it managed.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.



Dr. Robert and other Medical Specialists are ready to help you
Customer: replied 3 years ago.

Sorry I didn't get a chance to send a follow up question earlier as I was in work. I also wanted to ask if I should be worried re heart rate being relatively low for someone of my weight and fitness level. I lead quite a sedentary lifestyle so was surprised that my resting heart would be considered to be very good. I have heard of bradycardia amd wonder could I have that although my resting heart rate is in the 60's, not below 60.


thanks, Jo

Expert:  Dr. Robert replied 3 years ago.
Dear Customer, Thanks for asking follow up question. I am happy to answer you further.

The heart usually beats between 60 and 100 times a minute in an adult at rest.
When heart beats 60 times minute or less that , then it is called as Bradycardia.

If heart rate is always, in lower normal range of 60's then it should be further evaluated by doctor.

You may need a Stress test, EKG, Blood work.
Possible reasons could be-
-High blood pressure,
-Infection of heart tissue,
-Degeneration of heart tissue related to aging.

Sometimes anxiety issue may the cause.
A thorough clinical evaluation and tests should be done for precise diagnosis.

I would recommend that you visit your primary doctor for evaluation and get it managed.

Good Luck and Take care.

If you are satisfied, place rate the advice you've received so that I receive credit for helping you.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.









Related Medical Questions